Simvastatin

What is Simvastatin?

It is a hypolipidemic drug used with exercise, diet, and weight-loss to control elevated cholesterol, or hypercholesterolemia.

Questions and answers on "Simvastatin"

Is it safe to take phentermine and simvastatin together? I have been on phentermine for a month now and today my doctor put me on simvastatin 40 mg. After reading all the people stating they have gain weight taking simvastatin I am hoping that I will still be able to loose weight.

doctor1 MD

Hello
Phenetermine is used in weight reduction .
Simvastatin is lipid lowering agent .
It is mainly used in Hyperlipidaemias & for cardiovascular risk reduction.
Although simvastatine interact with so many drugs and antibiotics but there is no scientific proof that it helps in weight gain . You...

Read Full Thread   Ask a Doctor Now

I was wondering what ingredient simvastatin has in them, just found out I'm allergic to cobalt chloride,cocamidopropyl betaine,gold,lanolin alcohol,n.n-diphenylguanidine,nickel sulfate,potassium dichromate,triclosan. I was wondering if I can take the simvastatin thank you

doctor1 MD

Thanks for your query,
simvastatin does not contain any of the compounds. just take it as directed and report to your doctor if you have muscle pain or nausea.
I hope it helps

Read Full Thread   Ask a Doctor Now

I am taking simvastatin 40 mg. now my doctor wants to go take lipitor now with 80 mg. He says this would be of equal srength. Is this right everything I read is just the opposite that simvastatin 40mg is equal to lipitor 20 mg. Who is right?

doctor1 MD

Hi,

There are various studies comparing the different strengths of the two drugs, with respect to efficiency and side effects with different results.

However during the first 12 weeks of one study simvastatin increased HDL cholesterol more than the comparative doses of atorvastatin, while...

Read Full Thread   Ask a Doctor Now

This doctor knows that I have A Fib, mitral valve prolape some leaky valves. My cholesterol was 219, has been for years. Doc in another state said this level was borderline , would not put me on meds. This cardio gave me Lipitor, my memory is gone, I m exhausted all the time, can t work.....my GP gave me blood tests... liver enzymes elevated ALT 161 AST 65. Lipitor works on the muscles...Gee Doc, my heart is a muscle. Should I go for my checkup ha ha, or if it ain t broke, don t fix it let my GP handle my blood tests? What would you do??? I d like to be cramming some Lipitor down this cardio s throat!

For an immediate answer, try our premium service   Ask a Doctor Now

Hi I was Rx Simvastatin 80 mg an titrated down to 40 mg and then 20 mg. I have been having amost all of the side affects. I am also Rx norvasc 10mg , I stopped the Simvastatin on my own, How else can I control my chlorlesterol level. i know I can exercise and watch my diet, but what other medication is good?

doctor1 MD

Kind Sir,
Please seek my advice after writing back with your cholesterol, LDL, HDL, triglycerides, blood sugar (if available) and I can take a look at whether diet and exercise alone can get your numbers in line with current guidelines. Also, is your thyroid functioning well? Any weight or...

Read Full Thread   Ask a Doctor Now

how different is lovostatin from simvor?

doctor1 MD

Lovastatin's absorption increases when taken with food.Simvastatin(SIMVOR) is not affected by food intake.Lovastatin and simvastatin are prodrugs and must be hydrolyzed to the active hydroxy acid.Simvastatin is eliminated primarily in the feces.lovastatin are eliminated primarily in the...

Read Full Thread   Ask a Doctor Now

Hello, I just started taking Simvastatin this week and I have had a stomach ache the entire week in addition to loose stools. Today I took.my dosage and was drinking a diet Mt Dew and now I feel real hot with the same stomach pain and in addition my back is aching as are my pec muscles like I have spams. Also real dry mouth. Anything I should be concerned about or normal with med?

doctor1 MD

Hi,

Simvastatin is known to cause muscle aches and pain. Some patients can have additional symptoms as you have described. You should stop the medications for a few days and get these blood tests:

1. Total CPK
2. Liver functions tests

If the above tests are normal you can continue with the...

Read Full Thread   Ask a Doctor Now

I am diabetic my A1c was 7.7, I take metformin take 2 750 mg my liver enzymes were a little high ALT 68, AST37(fine). Alkaline Phosphatase 129, could this be caused by my increased A1c, or could it be the Simvastatin 20 mg. I started MediFast AFTER these tests, already my blood sugar is dropping, can MediFast affect the liver, she suggested I come back in one month to test again, I think she feels MediFast will make the liver enzymes higher I feel it s caused from my High A1c?

doctor1 MD

Hello,
Your diabets is still not controlled well as your fasting levels are high.
Please do get your PP sugar estimation also done.
It is very essential for you to control your blood sugar levels as uncontrolled sugar levels lead to various future micro ad well as Macrovascular complications and...

Read Full Thread   Ask a Doctor Now

I am on Simvastatin 20Mg, can I eat grapefruit at any time

doctor1 MD

Brief Answer:
Yes, but not in large amounts

Detailed Answer:
Hi,

Thanks for your query.

Grape fruit juice is known to increase the concentration of the drug in the blood and increase the dose related effect.

I still consider you can have grape fruit juice but not in large amounts and specially...

Read Full Thread   Ask a Doctor Now

Recent questions on  Simvastatin

doctor1 MD

hi, this week my doc started me on 40mg lisinopril a day added to my 25mg hydrochlorothyazide. he also started me on 20mg zocor and raised my synthroid from 100 to 150mg and low level farxiga was added , all due to my latest lab results- could this be making the skin on only my arms red and blotchy (under skin, not a rash), giving me small muscle cramps in odd places like toes, neck, sides. Am also having some wild vivid dreams and nightmares but no issues with getting to sleep.

doctor1 MD

A friend of mine has 5 moderate interactions with medications. I am concerned. I am an RN. I was taught that this is potentially dangerous. what is your take on this? Meds are metformin, januvia, lisinopril, simvastatin, glimepiride, cinamon and chromium picolinate.

doctor1 MD

I am 49 years male, having simvastatin 20 mg for last 6 years and cholestrol is under control last reading shows 4.8. I have a problem with irregular heart beats, pulse shows missed beats, when it happens I feel tightness on my left neck and somes times mild pain on left back. I have done tredmill, holter monitoring twice one for 24 HRS and 48 hrs, ECG and Echo. It shows variations in the heart beats, Cardiologist said nothing to worry you have done well at treadmill no symptoms of heart diseases. No medicine advised. I am still suffering the missed beats and tightness on left chest and some days are perfect some days bad. I have gastric problems lot wind in my stomach, this is more in the after noon. What am I to do now. Should I go to doctor again or this is normal case nothing to worry. But when I have the missed beats I feel not enough blood circulating to my head and other parts of body. Is it due to gastric or any thing related to lungs or heart. please advice

doctor1 MD

Hi I am a male 57 years old, had severe knee pain and swelling in knees, lost 14 lbs in two weeks, after 6 vials of blood the only thing my family physician sould find was an elevated sed level, he made an appointment with a Rheumetologist for me in September, I was taking Simvastatin for 3 years and he had started me on Azor which I took in combination for about 2 weeks and that is when all the knee issues started, he then changed my high blood pressure medication to one that has a diuretic in it and that took the knee swelling down considerably however i now have stiffness in both knees and find it very difficult to get through the day , i have not taken any more simvastatin and am taking 1800 mg motrin a day to try to relieve it.

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...

doctor1 MD

I recently saw urologist have me taking tamsulosin hcl 0.4 mg have not stated taking it has yet cause I am worried about interaction with other pills I am taking for blood pressure, hydrochlorothiazide 25 mg, potassium cl er 20, simvastatin 20 mg

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Procedures
Related Medical Topics